Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Tulsa, OK

March 25, 2010Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Mar 25, 2010, 11:02 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2010, 11:02 AM CDT (16:02 UTC)
Expired
Mar 25, 2010, 1:28 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS54 KTSA 251602
FFWTSA
OKC001-021-041-252000-
/O.NEW.KTSA.FF.W.0003.100325T1602Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT THU MAR 25 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 300 PM CDT

* AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
  COLCORD TO NEAR SCRAPER TO JUST SOUTHWEST OF TAHLEQUAH...MOVING 
SOUTH AT 15 MPH. MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE 
MOVING OVER THE WARNED AREA THROUGH EARLY AFTERNOON. ONE TO 2 INCHES 
OF ADDITIONAL RAIN WILL BE POSSIBLE DURING THAT TIME. THIS RAIN IS 
FALLING ON SATURATED GROUND...WHICH WILL ENHANCE THE FLOOD 
POTENTIAL. 

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...ELDON...WEST SILOAM SPRINGS...WATTS...PROCTOR...
  COOKSON...WESTVILLE...CHRISTIE...BARON...MARIETTA...STILWELL AND
  BUNCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. 

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...ESPECIALLY LOW 
WATER CROSSINGS AND RURAL...UNPAVED ROADS. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3565 9447 3565 9512 3591 9512 3617 9504
      3617 9502 3632 9500 3639 9460

$$
1 follow-up statement
318 
WGUS74 KTSA 251828
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT THU MAR 25 2010

OKC001-021-041-251834-
/O.CAN.KTSA.FF.W.0003.000000T0000Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OK-ADAIR OK-CHEROKEE OK-
128 PM CDT THU MAR 25 2010

...THE FLASH FLOOD WARNING FOR CHEROKEE...ADAIR AND SOUTHERN DELAWARE
COUNTIES IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED. 

THE HEAVIEST RAIN OCCURRED OVER NORTHEAST CHEROKEE COUNTY...NORTEHRN 
ADAIR COUNTY...AND ALSO SOUTHERN DELAWARE COUNTY. HOWEVER...NO 
REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THOSE AREAS AT THIS TIME. 

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3565 9447 3565 9512 3591 9512 3617 9504
      3617 9502 3632 9500 3639 9460

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 8:35 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 25, 8:35 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT THU MAR 25 2010

...UPDATE...

.DISCUSSION...
DID A QUICK UPDATE TO MATCH UP THE POPS WITH THE PRECIPITATION
PATTERNS.  UPPER LOW MOVING ACROSS THE SOUTHERN PART OF OKLAHOMA
WILL SHOULD CONTINUE TO GENERATE PRECIPITATION OVER THE EASTER
OKLAHOMA AND NORTHWESTERN ARKANSAS. RADAR INDICATES PRECIPITATION
STARTING TO END IN SOUTH CENTRAL KANSAS. THIS MATCHES PRETTY WELL
WITH NAM...WHICH WILL BE MODEL OF THE MORNING...AT LEAST. NAM
DIMINISHES PRECIPITATION LATER THIS MORNING FROM THE WEST...AND
ENDS THE RAIN OVER MOST OF EASTERN OKLAHOMA EARLY THIS AFTERNOON.
RAIN EXPECTED TO EVERYWHERE BY EVENING.  THIS IS CONSISTENT WITH
NAM FORECAST...AND HAVE POPS LOWERING THIS AFTERNOON...AND KEEPING
CURRENT FORECAST OF NO RAIN TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  34  66  53 /  90   0   0  10
FSM   56  36  65  42 /  90   0   0  10
MLC   55  36  68  50 /  70   0   0  10
BVO   60  30  66  49 /  80   0   0  10
FYV   53  27  62  44 /  90   0   0  10
BYV   53  31  60  43 /  90   0   0  10
MKO   55  35  65  47 /  90   0   0  10
MIO   56  32  65  47 / 100   0   0  10
F10   57  36  66  51 /  80   0   0  10
HHW   56  38  67  49 /  30   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....99
Hazardous weather outlook, Mar 25, 5:13 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU MAR 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-252200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU MAR 25 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=36.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
UPPER LEVEL LOW PRESSURE MOVING ACROSS SOUTHERN OKLAHOMA WILL
RESULT IN PERIODS OF RAIN ALONG WITH A FEW THUNDERSTORMS THIS
MORNING. THE HEAVIEST RAINFALL WILL BE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE RAIN WILL END LATER THIS
AFTERNOON AND SKIES WILL CLEAR FROM WEST TO EAST. TEMPERATURES
CLIMBING TO 55 TO 60 ALONG WITH WEST WINDS OF 10 TO 20 MILES AN
HOUR WILL RESULT IN A LIMITED FIRE DANGER ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
           HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.

WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 25, 9:53 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 AM CDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     FLASH FLOOD      PRYOR                   36.31N 95.32W
03/25/2010                   MAYES              OK   EMERGENCY MNGR

            WATER REPORTED OVER SEVERAL ROADS IN THE PRYOR AREA AND
            ALONG AND NEAR HIGHWAY 69 TOWARD ADAIR.

0911 AM     FLASH FLOOD      1 E ADAIR               36.44N 95.25W
03/25/2010                   MAYES              OK   EMERGENCY MNGR

            FLOODING OF SEVERAL ROADS AROUND ADAIR AND A FEW MILES TO
            THE EAST.

&&

SAA
Local storm report, Mar 25, 10:17 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     FLASH FLOOD      2 N ADAIR               36.47N 95.27W
03/25/2010                   MAYES              OK   EMERGENCY MNGR

            MULTIPLE LOW WATER CROSSINGS CLOSED WITH WATER FLOWING
            OVER THEM JUST NORTH OF ADAIR. A FEW STILL PASSABLE AT
            THIS TIME.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:38 PM CDTSpecial Weather StatementTSATulsa67 min
Mar 25, 8:59 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Ottawa4 hr
Mar 25, 9:42 AM CDTFlash Flood WarningTSAMayes3 hr
Mar 25, 10:01 AM CDTAreal Flood AdvisoryTSACherokee, Haskell, Muskogee, Sequoyah59 min
Mar 25, 2:59 PM CDTRiver Flood WarningTSAOttawa36 hr
Mar 25, 3:00 PM CDTRiver Flood WarningTSAOttawa23 hr

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.